MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; ENDOSCOPE

INTUITIVE SURGICAL, INC NONE; ENDOSCOPE
Model Number 370891-04
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that prior to a da vinci-assisted surgical procedure, the 30-degree endoscope was found to have recognition failure.The same endoscope was able to be used, and the procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the issue was identified prior to starting the procedure, so the patient was not involved.There was no report of fragments falling from the device while used within a patient.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the 30-degree endoscope involved with this complaint and completed the device evaluation.Failure analysis investigations confirmed the customer reported complaint " recognition failure." the endoscope was received with non-readable radio frequency identifier (rfid) chip.Rfid chip is not recognized by software.The endoscope had mechanical damage to distal illumination fiber.Fragments of the fiber optic were found to be missing.The root cause of this failure was found to be mishandling/misuse.Verification of the si endoscope product via system logs cannot be performed because si endoscope product details are not captured in the system log.A review of the site's complaint history does not show any additional complaints related to this product and/or this event.The customer provided an image of the endoscope, but the potential damage cannot be seen nor determined based on the image.This complaint is being reported due to the following conclusion: it was identified through failure analysis that a fragment was missing from a portion of the device that enters the patient (distal end).Based on the information provided, there was no report from the customer that a fragment from the instrument fell into the patient during the procedure.While there was no report of harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur.

Brand Name
NONE
Common Device Name
ENDOSCOPE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key13703657
Report Number2955842-2022-10545
Device Sequence Number6267959
Product Code NAY
UDI-Device Identifier00886874110195
UDI-Public(01)00886874110195
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number370891-04
Device Catalogue Number370891
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2022
Initial Report FDA Received Date03/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown